Font Size
A
A
A
...
6
...

Acetaminophen (Tylenol) Poisoning (cont.)

Acetaminophen (Tylenol) Poisoning Treatment

Acetaminophen (Tylenol) Poisoning Self-Care at Home

If you or someone you know has taken or may have taken an overdose of acetaminophen, take quick action and do the following.

  • If the person is unconscious or not breathing, caregivers should call 911 immediately for emergency medical services.
  • If the person is awake and breathing without symptoms, call a local poison control center or the American Association of Poison Control Centers at (800) 222-1222.
  • If the person is awake and breathing with some symptoms, the person should be transported to an Emergency Department immediately.

The following information is helpful for both medical personnel and poison control center experts:

  • All medication that the person has taken, both prescribed and nonprescribed (have the bottles close)
  • All medications that are available in the house, prescribed and nonprescribed
  • The time that the person took the medication
  • Any illegal or "borrowed" drugs
Medical Author:
Coauthor:

Must Read Articles Related to Acetaminophen (Tylenol) Poisoning

Alcoholism
Alcoholism Alcohol problems vary in severity from mild to life threatening and affect the individual, the person's family, and society in numerous adverse ways. Despite al...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Acetaminophen Poisoning (Tylenol):

Acetaminophen (Tylenol) Poisoning - Symptoms

What symptoms did you experience with acetaminophen poisoning?




Read What Your Physician is Reading on Medscape

Toxicity, Acetaminophen »

Acetaminophen is the most widely used pharmaceutical analgesic and antipyretic agent in the United States and the world; it is contained in more than 100 products.

Read More on Medscape Reference »


Medical Dictionary